Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Buffalo, NY

June 13, 2021Wayne County, New York

NWS Buffalo, NY issued this special weather statement at Jun 13, 2021, 9:54 PM EDT for Wayne County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 9:54 PM EDT (01:54 UTC)
Expired
Jun 13, 2021, 10:30 PM EDT
In force
36 min
Issued by
NWS Buffalo, NY

County Wayne County, NY

The radar

The Buffalo radar (KBUF), 115 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
746 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

490 
WWUS81 KBUF 140154
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
954 PM EDT Sun Jun 13 2021

NYZ003-004-140230-
Wayne-Monroe-
954 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WAYNE AND SOUTHEASTERN
MONROE COUNTIES...

At 954 PM EDT, a strong thunderstorm was located over East Rochester,
moving east at 15 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm, along with brief heavy downpours.

Locations impacted include...
Rochester, Irondequoit, East Rochester, Webster, Fairport, Brighton,
Ontario, Henrietta, Penfield, Williamson, Marion, Palmyra, Sodus,
Walworth, Macedon, and Pittsford.

This includes the following highways...
 Interstate 390 near exit 12.
 Interstate 90 near exit 46.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4301 7765 4313 7766 4333 7718 4333 7714
      4332 7709 4310 7699 4303 7734 4304 7748
TIME...MOT...LOC 0154Z 251DEG 12KT 4309 7751 
$$

Hitchcock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 13, 7:45 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 13, 7:45 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
745 PM EDT Sun Jun 13 2021

.SYNOPSIS...
A few widely scattered showers and storms are possible tonight
through Monday, but the spotty nature of the storms will prevent
most areas from seeing any significant rainfall. Surface high
pressure builds into the region Tuesday with cooler and drier
weather through Thursday. Chances for showers return towards the
tail end of the week.

&&

.NEAR TERM /THROUGH MONDAY/...
A weak mid level trough in the 925-700MB layer is found from Rice
Lake just north of Lake Ontario to the Niagara Frontier early this
evening. A narrow ribbon of more favorable low/mid level moisture
along and ahead of this trough is allowing for a supportive
convective environment to develop across portions of Western NY.

A fairly impressive cluster of storms over the Niagara Peninsula of
Ontario have developed near the interface of the Lake Erie and Lake
Ontario lake breezes. These cores have been strongest on the
Canadian side of the border and near the Niagara River, weakening as
they move east and into the remnant shadow of stable lake air from
Lake Erie.

This trough will continue to move east through this evening,
supporting widely scattered showers and storms moving east across
much of the area, reaching the eastern Lake Ontario region by late
evening. These showers and storms may linger through about 06Z
across Lewis County before ending overnight.

Another more robust shortwave trough will track into the Great Lakes
Monday. Instability will increase during the day with 30kts of 0-6km
bulk shear across the region and a round of storms are possible
across the region. There will be a few factors that diminish the
severe threat Monday, one being cloud cover through the morning
hours limiting instability. Another is the lower dewpoints, in the
50s and weak lapse rates. While thunderstorms are possible, severe
threat is low. Temperatures will rise into the low to mid 70s.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
By Monday night, the main mid-level closed low and associated
coherent vort max will be transitioning through the forecast area.
This will allow for the best lift and co-located mid-level cold pool
to slowly migrate through the area. As a result, showers will come
to an end from west to east as this occurs through the night.

Deep layer northwesterly flow and continued cold advection continue
after the passage of the main mid-level low right through the short
term period. Skies gradually get progressively clearer, as well, as
layer RH values subside with surface high pressure advancing toward
the area. This will yield a period of brisk NW flow over the area
from Tuesday and Wednesday with a diurnal minimum Tuesday night.
During this minimum, radiational cooling with clear skies and
lighter flow should allow for decoupling and strong temperature
falls in the valleys. There is an outside chance of a bit of
isolated frost in the valleys of the Southern Tier and North Country
should everything work out perfectly. Otherwise, temperatures will
fall below normal across the board.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A large area of high pressure centered over the Great Lakes
Wednesday night will provide a quiet start to the long term period.
The area of high pressure will track from the Great Lakes to just
off the Mid-Atlantic coast by Friday afternoon. As the high pressure
tracks southeast, an area of low pressure will track across Ontario
and into Quebec, with its trailing cold front (and pre-frontal
trough) crossing Western and North Central NY late Friday afternoon
into early Saturday morning.  Showers and thunderstorms will be
possible as the trough and front cross the area. Behind the passing
cold front, the potential for showers will continue through most of
Saturday as the axis of the larger scale trough crosses the region.
High pressure will provide for quiet weather to finish off the
weekend on Sunday, but a few showers may linger for eastern
portions of the area.

Temperatures during the long term will warm from the low to mid 70s
on Thursday to the mid 70s and low 80s for most areas for Friday and
Saturday, followed by cooler temps in the low to mid 70s for Sunday.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
VFR will prevail most of the time tonight through Monday, but
scattered showers and storms will be capable of producing
brief/local MVFR to IFR conditions.

A weak trough will cross the area from west to east through the
first half of tonight, producing scattered showers and thunderstorms
early this evening for KBUF, KIAG, mid evening for KROC, and late
evening near KART. Mainly dry weather will return from west to east
overnight following this line of scattered storms.

Another mid level trough will cross the eastern Great Lakes Monday,
producing more scattered showers and a few isolated thunderstorms.

Outlook...

Tuesday...Mainly VFR. A chance of showers.
Wednesday through Friday...VFR.

&&

.MARINE...
A few scattered showers and thunderstorms will cross the eastern
Great Lakes this evening, capable of producing isolated gusty winds
and hail.

A weak surface trough will gradually move across the eastern Great
Lakes tonight, but winds will not pick up much until Monday
following its passage. This will produce some chop, with conditions
expected to approach but likely fall short of small craft criteria
on Monday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Hitchcock/HSK
NEAR TERM...Hitchcock/HSK
SHORT TERM...Fries
LONG TERM...SW
AVIATION...Hitchcock
MARINE...Fries/Hitchcock/HSK
Hazardous weather outlook, Jun 13, 5:22 AM EDT, 16 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
522 AM EDT Sun Jun 13 2021

NYZ001>008-010-011-141000-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-
522 AM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012>014-019>021-085-141000-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
522 AM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms may develop this afternoon and early
evening. Thunderstorms that do develop may produce gusty winds and
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-141000-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
522 AM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Apffel

In the hours before

Special weather statement, Jun 13, 6:29 PM EDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Buffalo NY
629 PM EDT Sun Jun 13 2021

NYZ001-010-132315-
Niagara-Northern Erie-
629 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM MAY AFFECT NORTHWEST ERIE AND SOUTHWESTERN
NIAGARA COUNTIES...

At 627 PM EDT, a strong thunderstorm was located near Saint
Catharine's Ontario, moving east at 35 mph. If this storm maintains
its intensity as it crosses the Niagara River, severe weather
including large hail and damaging winds may be possible across
portions of the Niagara Frontier this evening.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 4311 7906 4312 7907 4314 7904 4317 7905
      4325 7905 4326 7864 4299 7866 4304 7901
      4305 7900 4307 7901 4308 7908
TIME...MOT...LOC 2227Z 272DEG 29KT 4315 7910

Hitchcock
Local storm report, Jun 13, 8:36 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
836 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     MARINE HAIL      2 WNW NIAGARA FALLS     43.11N 79.06W
06/13/2021  M0.88 INCH       LOZ030             NY   PUBLIC

            REPORTED IN NIAGARA FALLS, ONTARIO.

&&

HITCHCOCK
Special weather statement, Jun 13, 8:43 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Buffalo NY
843 PM EDT Sun Jun 13 2021

NYZ013-014-140115-
Ontario-Livingston-
843 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LIVINGSTON AND
SOUTHWESTERN ONTARIO COUNTIES...

At 842 PM EDT, a strong thunderstorm was located near Conesus, or 12
miles northeast of Dansville, moving east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Conesus, Bristol, Naples, Honeoye, Hemlock, Springwater, Canadice,
Bristol Mountain and Hunt Hollow.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4262 7774 4278 7773 4286 7738 4264 7736
      4258 7737
TIME...MOT...LOC 0042Z 264DEG 19KT 4272 7759

Hitchcock
Special weather statement, Jun 13, 8:45 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Buffalo NY
845 PM EDT Sun Jun 13 2021

NYZ021-140115-
Allegany-
845 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEGANY COUNTY...

At 845 PM EDT, a strong thunderstorm was located near Wellsville,
moving east at 25 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Wellsville, Whitesville, Andover, Alma, Stannards, Paynesville,
Little Genesee and Ceres.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4200 7829 4222 7774 4200 7775
TIME...MOT...LOC 0045Z 250DEG 22KT 4211 7789

EAJ
Special weather statement, Jun 13, 9:31 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Buffalo NY
931 PM EDT Sun Jun 13 2021

NYZ021-140200-
Allegany-
931 PM EDT Sun Jun 13 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ALLEGANY
COUNTY...

At 930 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Shinglehouse to near Genesee.
Movement was east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms, in addition to heavy rainfall.

Locations impacted include...
Whitesville, Bolivar, Alma, Stannards, Paynesville, Little Genesee
and Ceres.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4200 7831 4202 7831 4210 7807 4208 7775
      4200 7775
TIME...MOT...LOC 0130Z 251DEG 17KT 4201 7824 4199 7792

EAJ
Special weather statement, Jun 13, 9:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
954 PM EDT Sun Jun 13 2021

NYZ003-004-140230-
Wayne-Monroe-
954 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WAYNE AND SOUTHEASTERN
MONROE COUNTIES...

At 954 PM EDT, a strong thunderstorm was located over East Rochester,
moving east at 15 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm, along with brief heavy downpours.

Locations impacted include...
Rochester, Irondequoit, East Rochester, Webster, Fairport, Brighton,
Ontario, Henrietta, Penfield, Williamson, Marion, Palmyra, Sodus,
Walworth, Macedon, and Pittsford.

This includes the following highways...
 Interstate 390 near exit 12.
 Interstate 90 near exit 46.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4301 7765 4313 7766 4333 7718 4333 7714
      4332 7709 4310 7699 4303 7734 4304 7748
TIME...MOT...LOC 0154Z 251DEG 12KT 4309 7751

Hitchcock

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:43 PM EDTSpecial Weather StatementBUFLivingston32 min
Jun 13, 8:45 PM EDTSpecial Weather StatementBUFAllegany30 min
Jun 13, 9:19 PM EDTSpecial Marine WarningBUF73 min
Jun 13, 9:31 PM EDTSpecial Weather StatementBUFAllegany29 min
Jun 13, 10:23 PM EDTSpecial Weather StatementBUFWayne37 min
Jun 13, 11:01 PM EDTSpecial Weather StatementBUFOntario, Wayne44 min
Jun 13, 11:45 PM EDTSpecial Weather StatementBUFJefferson, Oswego30 min
Jun 14, 12:04 AM EDTSevere Thunderstorm WarningBUFJefferson, Lewis56 min
Jun 14, 12:42 AM EDTSpecial Weather StatementBUFLewis33 min
Jun 14, 1:17 AM EDTSpecial Weather StatementBUFLewis43 min
Jun 14, 5:08 PM EDTSpecial Weather StatementBUFNiagara37 min
Jun 14, 5:36 PM EDTSpecial Weather StatementBUFGenesee, Niagara24 min
Jun 14, 6:04 PM EDTSpecial Weather StatementBUFGenesee41 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.